Florida, 2003Lightning Strike in Florida, March 16, 2003
March 16, 2003 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 16, 3:15 AM EST, 10 hours 15 minutes earlier.
Area forecast discussion, Mar 16, 3:15 AM EST, 10 hours 15 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
315 AM EST SUN MAR 16 2003
.TODAY THROUGH MON NIGHT...SFC LOW OFF THE CAROLINA AND DEVELOPING
SFC LOW OVR UPPER TX COAST CONNECTED THROUGH A LVL TROUGH ACROSS S.
FL THIS MORNING. AS BOTH SFC LOWS CONTINUE TO MOVE NE SO WILL THE
TROUGH MOVE NORTH TO S-CENTRAL FL THIS EVENING. THIS TROUGH WILL
SERVE AS THE FOCUSING MECHANISM FOR DEVELOPMENT OF CONVECTION ACROSS
THE AREA THIS AFTERNOON. AS IN THE PREVIOUS DAYS...WILL EXPECT
CONVECTION TO START LATE AND PROBABLY LAST INTO THE EVENING HOURS.
TSTM ACTIVITY OVR THE GULF OF MEX ATTM PROBABLY THE RESULT OF
INTERACTION OF LOW LVL BOUNDARY MENTIONED BEFORE AND ENERGY RIPPLES
IN THE UPPER JET. ONE OF THESE IMPULSES OF ENERGY IS EXPECTED TO
MOVE THROUGH S-CENTRAL FLORIDA LATE THIS AFTERNOON AND EVENING AND
WILL INTERACT WITH THE LOW LVL TROUGH ACROSS THAT AREA.
BESIDES...OTHER FACTORS SUCH AS SEA BREEZES AND DIURNAL HEATING WILL
ALSO ENHANCE THE CONVECTIVE ACTIVITY. EXPECT CONVECTIVE ACTIVITY
OVER S. FL WILL CONCENTRATE MAINLY INVOF LAKE OKEE/NRN INTERIOR AS
THE LOW LEVEL BOUNDARY MOVES THROUGH THAT AREA AND NO SO MUCH OVER
SRN SECTIONS...SO POPS WILL REFLECT THIS. ON MONDAY GFS BRINGS
ANOTHER IMPULSE OF ENERGY OVER CENTRAL FL MOVING AROUND THE BASE OF
A NEGATIVE TILTED MID/UPPER LVL TROUGH DURING THE HOURS OF MAX
DIURNAL HEATING THUS SCT SHWRS/TSTMS ARE ALSO POSSIBLE.
.TUE THROUGH SATURDAY...AN UPPER RIDGE WILL BUILD NORTH FROM GULF OF
MEX THROUGH ERN HALF OF THE COUNTRY AS AN IMPRESSIVE LOW/TROUGH OVR
THE WRN HALF. THIS PATTERN PERSISTS THROUGH FRIDAY WITH STRONG
MID/UPPER LVL SUBSIDENCE AND VERY LITTLE...IF ANY...PRECIP OVER S.
FL. ON SAT A FRONT ASSOCIATED WITH THE LOW/TROUGH MENTIONED ABOVE
MAY APPROACH THE LOCAL AREA AND BRING AN INCREASE IN
CLOUDS/SHWRS...BUT TOO EARLY TO TELL YET.
.MARINE...WINDS WILL BECOME LIGHT AND VARIABLE TODAY AS THE SFC
TROUGH MOVES NORTH AND THEN MOSTLY SOUTH TO SOUTHEAST BELOW SCA
CRITERIA DURING THE ENTIRE FORECAST PERIOD.
.FIRE WEATHER...
NO PROBLEMS ARE ANTICIPATED.
PBI BB 085/072 084/070 089 42440
FLL BB 085/074 085/072 089 32420
MIA BB 086/073 085/073 090 32420
APF BB 082/072 081/073 086 42420
.MIA...NONE
Hazardous weather outlook, Mar 16, 5:00 AM EST, 8 hours 30 minutes before
FLZ063-066>075-161700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EST SUN MAR 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
FLORIDA THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
HANDEL
Lightning, Broward
- When
- March 16, 1:30 PM EST
- Where
- Broward County, Ft Lauderdale
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Lightning struck the roof of a house and caused an estimated $1500 damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Puerto Rico, March 16 to 19, 2003$3.6 million · 1 event
- Flood in New York, March 16 to 17, 2003$300,000 · 1 event
- Flooding in Montana, March 16 to 18, 2003$75,000 · 3 events
- Heavy Snow in Utah, March 16 to 18, 20036 events
- Hail in North Carolina, March 16, 20031.5 in hail · 5 events
- Winter Storm in Colorado, March 16 to 18, 20034 events
- Hail and Damaging Winds in Florida, March 16, 2003$2,000 · 1 in hail · 3 events
- High Wind in Texas, March 16, 200358 kt wind · 3 events
- Heavy Snow in Arizona, March 16 to 17, 20033 events
- Strong Wind in California, March 16 to 19, 2003$3,000 · 75 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 16, 20033 events
- Winter Weather in Utah, March 16 to 17, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344778.